Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Do vitamin B12 supplements aggravate rosacea ?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
I am a 42 year old female with rosacea, most severe on my nose. I have recent found that I am vitamin B12 deficient, and have been prescribed 1000mg sublingual b12 daily. I am concerned about rosacea fulmanins, although rare, it is devastating. I do need the supplement, but don't want to compromise my skin. Can you advise me on how to do this? thank you,
sincerely, Sara Maloney, Ottawa, Canada
Posted Thu, 3 May 2012 in Skin Rash
Answered by Dr. Bharat Chawda 48 minutes later

Thank you for the query.

There are so many obvious aggravating factors of Rosacea ,like sun exposure,steroids application, stress, lack of sleep,spicy food ,tea ,coffee etc.But vitamin B12 has conflicting reports about it aggravating rosacea or even acne.

Since the deficiency of vitamin B12 has its own importance and needs to be tackled urgently as it may cause various neurological problems to pernicious anemia.I think you should take vit B12 as advised by the doctor and not worry much about it causing rosacea,as it is not seen in all the patients.

You have not mentioned what treatment you have taken for rosacea or what are the aggravating factors in your case.

There is a wide range of treatment available for rosacea now a days. Apart form avoidance of aggravating factors ,we have topical tacrolimus ,pimecrolimus, metronidazole creams and gel .The most important being use of sun screen daily.

In sever cases we have oral retinoids ,low dose of which works good .

Then we have lasers too in the market like PULSE XXXXXXX LASER or IPL(INTENSE PULSE LIGHT).
IPL work good ,but requires multiple sessions and it is very safe in type 1 skin patients.
Other aggravating factors as discussed above also needs to be dealt with.

I hope this answers your query,if you have any further questions,kindly write back to us.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor